MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: pma/510(k): k130280.The actual sample has not yet been received by ashitaka factory.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report was found of the past complaint file of the involved product code/lot number.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the blood inlet port on the capiox fx05 appeared deformation.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
Visual and magnifying inspection of the actual sample found that the blood inlet port was deformed from the outside to the inside.Visual and magnifying inspection of the blue cap that had been attached to the blood inlet port of the actual oxygenator sample found damage on the outer surface and a trace of contact with the blood inlet port on the inner surface.From this, it was inferred that the blood inlet port was exposed to some load at some point after the blue cap was attached to it.Simulation test: a load was applied to a blood inlet port of an oxygenator, as if something hard had hit it.As a result, the blood inlet port was crushed from the outside to the inside.According to the results of the investigation, it was considered that the deformed blood inlet port of the actual sample might have been caused by an application of some load.As the blue cap is attached to the blood inlet port after 100% visual inspection in the manufacturing process, it was likely that the actual sample was exposed to some load after the blue cap was attached and deformed.However, the timing when such a load was applied could not be clarified from the condition of the actual sample.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to sections d1: brand name, d4: model number, d4: catalog number, and d4: udi.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18091816
Report Number9681834-2023-00217
Device Sequence Number6670307
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)260131(10)230208
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Model NumberCX*FX05RW
Device Catalogue NumberN/A
Device Lot Number230208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2023
Supplement Date Received by Manufacturer11/06/2023
08/08/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/30/2023
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale